Lidocaine Cream- Overdose Symptoms, Treatment Options And Side Effects

Lidocaine Cream- Overdose Symptoms, Treatment Options And Side Effects

General

Lidocaine cream is used to treat a wide variety of skin conditions. It can also be used to treat muscle and nerve pain. It is also useful for numbing cold sores. However, it can cause side effects in sensitive or allergic individuals. Regardless of its side effects, lidocaine is an effective pain reliever for many conditions. Read on to learn more about lidocaine overdose symptoms and treatment options.

Symptoms of lidocaine overdose:

A lidocaine overdose can be a very serious problem and can be fatal. It is vital to recognize the signs of an overdose of lidocaine and seek medical attention as soon as possible. Lidocaine is a painkiller that is commonly used in hospitals. It can be abused and cause serious side effects.

It can be given to treat pain or to reduce the pain caused by contractions in labor. An overdose can lead to problems with swallowing, cardiac arrhythmia, or circulatory problems. This drug is not intended for children. Therefore, ensure that you keep it out of reach and only use it as prescribed by a doctor.

Treatment options for lidocaine toxicity:

Lidocaine toxicity is not an uncommon complication of tumescent anesthesia. Symptoms can range from localized fasciculations of muscle groups adjacent to the fat infiltrated by the tumescent anesthetic to neuromuscular or CNS symptoms. Early signs of lidocaine toxicity include nervousness, confusion, and blurred or double vision. These symptoms are similar to those of benzodiazepine toxicity.

Treatment options for lidocaine toxicity vary, and prognosis depends on the site of the toxicity. If the toxicity occurs locally, the prognosis is generally good. However, if it occurs systemically, the patient may require prolonged resuscitation and benzodiazepines. The prognosis is usually good after spontaneous circulation is achieved.

A patient with lidocaine toxicity should be evaluated immediately. The presence of early signs is not pathognomonic because they overlap with signs of other drug toxicity. Benzodiazepines, such as diazepam, can impair lidocaine metabolism and increase the risk of seizures. For this reason, plasma lidocaine concentrations should be monitored every four to six hours. The patient should not be discharged until two consecutive levels indicate that the concentration has reached its peak and is declining.

Common side effects of lidocaine cream:

Lidocaine cream can cause allergic reactions, but these reactions are rare. Call your doctor to discuss alternatives if you are allergic to lidocaine or its ingredients. Also, avoid using lidocaine cream if you are allergic to benzocaine, bupivacaine, or etidocaine.